Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 72, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 14, 2009, 3:24 AM MDT for 4 counties in Wyoming. It took effect at Oct 14, 2009, 6:23 AM MDT. It was in force for 12 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 14, 2009, 3:24 AM MDT (09:24 UTC)
- In effect from
- Oct 14, 2009, 6:23 AM MDT
- Expired
- Oct 14, 2009, 6:44 PM MDT
- In force
- 12 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 7:50 AM MDT | NON-TSTM WND GST 50 | 12 Ese Elk Mountain, WY | ALSO AT 0745 AND 0740. |
| Oct 14, 11:40 AM MDT | NON-TSTM WND GST 51 | Bordeaux, WY | |
| Oct 14, 11:50 AM MDT | NON-TSTM WND GST 56 | Bordeaux, WY | |
| Oct 14, 12:40 PM MDT | HIGH SUST WINDS 43 | 1 N Wheatland Reservoir, WY | BORDEAUX DOT SENSOR. LAST OF SEVERAL REPORTS OF SUSTAINED WIND GREATER THAN OR EQUAL TO 40 MPH BETWEEN 1130 AM MDT AND 1240 AM MDT. |
| Oct 14, 4:58 PM MDT | NON-TSTM WND GST 63 | 18 Wnw Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1526 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 140924 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 324 AM MDT WED OCT 14 2009 ...STRONG WEST WINDS TO DEVELOP BY LATE MORNING AND CONTINUE THROUGH EARLY EVENING... .A TIGHT PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE STRONG WEST WINDS ACROSS IN THE VICINITIES OF ARLINGTON AND BORDEAUX LATER TODAY. WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED. WYZ110-142100- /O.NEW.KCYS.HW.W.0072.091014T1700Z-091015T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 324 AM MDT WED OCT 14 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. WEST WINDS WILL INCREASE LATE THIS MORNING ALONG THE NORTHERN END OF THE SNOWY RANGE. BY MIDDAY...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY IN THE VICINITY OF ARLINGTON. AREAS ALONG INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 285 WILL BE MOST AFFECTED BY THESE STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ106-142100- /O.NEW.KCYS.HW.W.0072.091014T1700Z-091015T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 324 AM MDT WED OCT 14 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. WEST WINDS WILL INCREASE LATE THIS MORNING ACROSS SOUTHWEST PLATTE COUNTY. BY MIDDAY...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY IN THE VICINITY OF BORDEAUX. AREAS ALONG INTERSTATE 25 BETWEEN MILE MARKERS 55 AND 75 WILL BE MOST AFFECTED BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HAHN
3 follow-up statements
000 WWUS75 KCYS 141223 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 623 AM MDT WED OCT 14 2009 ...STRONG WEST WINDS WILL CONTINUE TO DEVELOP TODAY AND PERSIST THROUGH EARLY EVENING... .A TIGHT PRESSURE GRADIENT WILL COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE STRONG WEST WINDS ACROSS IN THE VICINITIES OF ARLINGTON AND BORDEAUX TODAY. WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED. WYZ110-142030- /O.EXT.KCYS.HW.W.0072.091014T1223Z-091015T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 623 AM MDT WED OCT 14 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE ALONG THE NORTH SNOWY RANGE FOOTHILLS...ESPECIALLY IN THE VICINITY OF ARLINGTON. SUSTAINED WINDS OF 43 MPH WERE RECORDED IN ARLINGTON AT AROUND 6 AM...WITH GUSTS TO 51 MPH. AREAS ALONG INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 285 WILL BE MOST AFFECTED BY THESE STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ106-142030- /O.CON.KCYS.HW.W.0072.091014T1700Z-091015T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 623 AM MDT WED OCT 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. WEST WINDS WILL INCREASE LATE THIS MORNING ACROSS SOUTHWEST PLATTE COUNTY. BY MIDDAY...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY IN THE VICINITY OF BORDEAUX. AREAS ALONG INTERSTATE 25 BETWEEN MILE MARKERS 55 AND 75 WILL BE MOST AFFECTED BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KCYS 142027 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MDT WED OCT 14 2009 ...STRONG WEST WINDS WILL CONTINUE THROUGH EARLY EVENING... .A TIGHT PRESSURE GRADIENT COMBINING WITH STRONG WINDS ALOFT WILL CONTINUE TO PRODUCE STRONG WEST WINDS ACROSS IN THE VICINITIES OF ARLINGTON AND BORDEAUX TODAY. WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED THROUGH THIS EVENING. WYZ110-150100- /O.CON.KCYS.HW.W.0072.000000T0000Z-091015T0100Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 227 PM MDT WED OCT 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. STRONG WINDS ARE EXPECTED TO RETURN TO THE NORTH SNOWY RANGE FOOTHILLS...ESPECIALLY NEAR ARLINGTON...AFTER A LULL THIS EARLY AFTERNOON. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY EVENING. AREAS ALONG INTERSTATE 80 BETWEEN MILE MARKERS 255 AND 285 WILL BE MOST AFFECTED BY THESE STRONG WEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ106-150100- /O.CON.KCYS.HW.W.0072.000000T0000Z-091015T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- INCLUDING THE CITY OF...BORDEAUX 227 PM MDT WED OCT 14 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... AFTER A LULL THIS EARLY AFTERNOON...WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE EARLY EVENING...ESPECIALLY IN THE VICINITY OF BORDEAUX. AREAS ALONG INTERSTATE 25 BETWEEN MILE MARKERS 55 AND 75 WILL BE MOST AFFECTED BY THESE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO MONITOR AND CHECK WIND SPEEDS PRIOR TO DEPARTURE. FOR DETAILED ROAD AND TRAVEL CONDITIONS...DIAL 5 1 1. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ RJM
000 WWUS75 KCYS 150044 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 644 PM MDT WED OCT 14 2009 WYZ106-110-150145- /O.CAN.KCYS.HW.W.0072.000000T0000Z-091015T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN 644 PM MDT WED OCT 14 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. VERY HIGH WIND SPEEDS ARE NO LONGER EXPECTED ACROSS THE WIND CORRIDORS ALONG INTERSTATE 25 NEAR BORDEAUX AND ALONG INTERSTATE 80 NEAR ARLINGTON. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. BREEZY WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH CAN STILL BE EXPECTED TO CONTINUE TONIGHT AND THURSDAY. $$ CARPENTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 14, 3:24 AM MDT, 0 minutes earlier.
Area forecast discussion, Oct 14, 3:24 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
324 AM MDT WED OCT 14 2009
.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
SHORTWAVE ENERGY EJECTING EAST OUT OF THE ERN PACIFIC TROUGH WILL
QUICKLY VEER THE UPPER FLOW FROM SOUTHWEST THIS MORNING...TO WEST
BY NOON...AND NORTHWEST BY SUNSET. LEE-SIDE PRESSURE TROUGHING
ALONG THE FRONT RANGE WILL CONTINUE TO SHARPEN AS THIS SYSTEM
MOVES THROUGH. EAST OF THIS PRESSURE TROUGH...STRONG SOUTHEAST
WINDS HAVE BEEN EFFICIENT IN ADVECTING LOW LEVEL MOISTURE INTO
AREAS EAST OF THE MOUNTAINS. THIS IN ADDITION TO TUESDAYS MELTING
SNOW HAS SET THE STAGE FOR AREAS OF FOG THAT WILL PERSIST
GENERALLY FOR AREAS EAST OF INTERSTATE 25 THROUGH 15Z. BOTH THE
NAM/GFS SUGGEST THIS BOUNDARY WILL HOVER AROUND KCYS UNTIL MOVING
EAST AROUND DAYBREAK. TEMPERATURES HAVE BEEN RUNNING A COUPLE OF
DEGREES WARMER COMPARED TO YESTERDAY MORNING...AND WITH PROGD
STEADY OR SLOWLY RISING TEMPERATURES...DO NOT ANTICIPATE ANY
FREEZING PRECIPITATION THIS MORNING. THE PACIFIC FRONT WILL MOVE
INTO CARBON CO THIS MORNING...REACH THE FRONT RANGE BY NOON...AND
THE EAST BY LATE AFTERNOON. BEST ASCENT WITH THIS SYSTEM WILL BE
OROGRAPHICALLY INDUCED...AS 40 KTS OF LOW LEVEL FLOW INTERACTS
WITH THE HIGHER TERRAIN. ALTHOUGH KEPT SOME SMALL PRECIPITATION
CHANCES GOING EAST OF THE MOUNTAINS...SUSPECT MOST AREAS WILL
REMAIN DRY AS PRECIPITATION WILL STRUGGLE TO OVERCOME STRONG WEST
WARMING/DRYING DOWNSLOPE WINDS. THE MAIN IMPACT FROM THIS SYSTEM
WILL BE THE STRONG WINDS ASSOCIATED WITH IT. H7 FLOW INCREASES TO
AROUND 50 KTS BEHIND THE PACIFIC FRONT THIS AFTERNOON. KCAG TO
KCPR GRADIENTS INCREASE TO NEAR 60 DM BY AFTERNOON. PLUS GIVEN
THIS IS THE FIRST STRONG WIND EPISODE FOR THESE AREAS THIS WINDY
SEASON...WILL ISSUE A HIGH WIND WARNING FOR THE NORTHERN SNOWY
RANGE FOOTHILLS INCLUDING ARLINGTON...AND SOUTHWEST PLATTE COUNTY
INCLUDING BORDEAUX FOR LATE THIS MORNING THROUGH EARLY THIS
EVENING. WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THESE
AREAS. ALTHOUGH DO NOT EXPECT A WIDESPREAD WIND EVENT...OTHER
AREAS OF SOUTHEAST WYOMING WILL BE WINDY THIS AFTERNOON WITH WINDS
TO 40 MPH COMMON. THIS SYSTEM WILL FINALLY PUSH THE COLD AIR OUT
OF THE REGION TODAY. SO EXPECT TEMPERATURES TO REACH THE 50S
ACROSS ALL LOWER ELEVATIONS TODAY...WITH THE EXCEPTION OF PERHAPS
THE FAR EAST. DRY NORTHWEST FLOW TONIGHT THROUGH THURSDAY
NIGHT...WILL YIELD BENIGN CONDITIONS THROUGH THE REMAINDER OF THE
SHORT TERM. TEMPERATURES ON THURSDAY WILL FINALLY RETURN BACK TO
NEAR NORMAL VALUES...REACHING THE UPPER 50S TO LOW 60S.
.LONG TERM...FRIDAY THROUGH NEXT TUESDAY NIGHT...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT SHOWING A RIDGE OF
HIGH PRESSURE PUSHING OVER THE ROCKY MOUNTAIN REGION BY THE
WEEKEND...WITH WARMING TEMPS AND DRIER CONDITIONS ACROSS SE
WYOMING. GFS...ECMWF...AND NAM SHOW NORTHWEST FLOW OVER THE AREA
ON FRIDAY AS THE UPPER LEVEL RIDGE BUILDS OVER THE SOUTHWEST
UNITED STATES. WITH A WEAK COLD FRONT BRUSHING SE WYOMING AND THE
NEBRASKA PANHANDLE ON FRIDAY...HIGH TEMPS ARE EXPECTED TO BE
AROUND 5 DEGS BELOW NORMAL AND GENERALLY IN THE 50S. BY
SATURDAY...MODELS SHOW THE RIDGE AXIS DRIFTING EASTWARD OVER
WYOMING AND THE NRN PLAINS STATES...WITH WINDS ALOFT BACKING INTO
THE WEST AND SOUTHWEST. WITH WARM AIR ADVECTION OVER THE AREA AND
700MB TEMPS INCREASING TO AROUND 10C...EXPECT TEMPS TO WARM ABOVE
NORMAL WITH HIGHS IN THE 60S ACROSS MOST OF THE AREA AND A FEW
LOCATIONS AROUND 70 DEGS BY SUNDAY AFTERNOON. LOW TEMPS WILL BE
SEASONABLY COOL WITH GOOD RADIATIONAL COOLING EXPECTED UNDER CLEAR
SKIES.
FOR EARLY NEXT WEEK...MODELS START TO DIVERGE A BIT REGARDING THE
TIMING AND AMPLITUDE OF A PACIFIC UPPER LEVEL TROUGH QUICKLY PUSHING
ACROSS THE PAC NORTHWEST COAST LATE SUNDAY AND EARLY MONDAY.
HOWEVER...THE OPERATIONAL 00Z GFS AND ECMWF ARE IN BETTER
AGREEMENT COMPARED TO YESTERDAY...SHOWING THE TROUGH FURTHER SOUTH
AND DIGGING IT SOUTHEAST INTO THE ROCKY MOUNTAIN REGION...SOUTH OF
THE FORECAST AREA BY TUESDAY AND TUESDAY NIGHT. BOTH MODELS SHOW SOME
IMPRESSIVE QPF VALUES ACROSS MOST OF THE REGION WITH A HALF AN
INCH WEST OF THE LARAMIE RANGE AND UP TO 1.50 INCHES EAST OF THE
LARAMIE RANGE. BOTH MODELS SHOW MAINLY A RAIN EVENT BELOW 6000
FEET WITH A MIX OF RAIN/SNOW CHANGING TO ALL SNOW UP TO 8000 FEET
TUESDAY NIGHT...AND ALL SNOW FOR THE MOUNTAINS. MOST GFS ENSEMBLE
PERTURBATIONS AND THE UKMET SHOW THE SYSTEM FURTHER NORTH...AND DO
NOT SHOW IT DIGGING SOUTHWARD INTO THE CNTRL ROCKIES BUT STILL
SHOW MOST OF SE WYOMING AND WRN NE RECEIVING LIGHT PRECIP. WITH
BETTER AGREEMENT COMPARED TO YESTERDAY...INCREASED POP UP TO 25
PCT WITH 40 PCT IN THE MOUNTAINS STARTING EARLY MONDAY THROUGH
TUESDAY NIGHT. WITH OPERATIONAL MODELS HINTING AT LLVL UPSLOPE
FLOW AS THE UPPER LEVEL TROUGH PUSHES JUST SOUTH OF THE
REGION...STARTED TO COOL TEMPS ON TUESDAY INTO THE UPPER 40S TO
MID 50S FOR HIGHS AS MOS SHOWS THIS TREND AS WELL.
&&
.AVIATION...
LOCALLY DENSE FOG AND IFR CONDITIONS WILL PERSIST ACROSS THE SRN
NEBRASKA PANHANDLE AND EXTREME SE WYOMING THIS MORNING...WITH VFR
CONDITIONS EXPECTED TO CONTINUE AT KLAR AND KRWL. VIS ARE EXPECTED
TO BE BETWEEN 1/2 MILE TO 2 MILES IN AREAS OF FOG WITH CIGS BELOW
1K FEET AGL THIS MORNING. LOW LEVEL WINDS ARE EXPECTED TO
GRADUALLY VEER OUT OF THE SOUTHWEST AND WEST THIS AFTERNOON...WITH
IMPROVING CONDITIONS THROUGH THE DAY FROM WEST TO EAST. THERE IS A
50 PCT CHC OF RAIN WEST OF THE LARAMIE RANGE TODAY AS A WEAK UPPER
LEVEL DISTURBANCE PUSHES OVER THE AREA...WITH A 25 PCT CHC EAST OF
THE LARAMIE RANGE. VFR CONDITIONS ARE EXPECTED THIS AFTERNOON AND
TONIGHT SINCE RAIN IS EXPECTED TO BE LIGHT AND INTERMITTENT...BUT
WESTERLY WINDS WILL GUST UP TO 45 KTS ALONG AND WEST OF THE
LARAMIE RANGE THROUGH THIS EVENING. &&
.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL DRAG A PACIFIC COLD FRONT FROM WEST
TO EAST THROUGH THE DISTRICT TODAY. PRECIPITATION CHANCES WILL
INCREASE AS A RESULT...WITH THE BEST ASCENT CONFINED ALONG THE WEST
SLOPE OF THE SIERRA MADRE/SNOWY RANGES. STRONG WEST WINDS WILL
INCREASE BEHIND THE FRONT AS WELL...WITH SOME AREAS IN THE WIND
CORRIDOR SEEING WIND GUSTS OF 60 MPH. THIS SYSTEM WILL FINALLY PUSH
THE COLD AIR THAT HAS BEEN ENTRENCHED SINCE LAST SATURDAY...EAST
INTO THE PLAINS. SO...TEMPERATURES WILL BEGIN TO REBOUND BACK TO
MORE SEASONAL VALUES FOR THURSDAY/FRIDAY AND ABOVE NORMAL FOR THE
WEEKEND. ALTHOUGH THE LOW LEVELS WILL BE MUCH DRIER THAN HAS BEEN
SEEN OF LATE...EXPECT MINIMUM RELATIVE HUMIDITIES TO REMAIN WELL
ABOVE CRITICAL THRESHOLDS. THE NEXT CHANCE OF PRECIPITATION WILL
RETURN TO THE DISTRICT FOR EARLY NEXT WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
WYZ106-WYZ110.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...HAHN
LONG TERM...TJT
AVIATION...TJTHazardous weather outlook, Oct 13, 11:33 PM MDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1133 PM MDT TUE OCT 13 2009 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119- 150545- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1133 PM MDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT AREAS OF FOG WILL PERSIST ACROSS THE EASTERN HIGH PLAINS OF WYOMING AND THE WESTERN NEBRASKA PANHANDLE OVERNIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN ONE HALF MILE AT TIMES...PARTICULARLY ALONG THE INTERSTATE 80 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOGGY CONDITIONS ARE EXPECTED TO PERSIST...PRIMARILY THE WESTERN NEBRASKA PANHANDLE THROUGH NOON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ103>106-109>116-150545- NORTH LARAMIE RANGE-CONVERSE COUNTY LOWER ELEVATIONS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 1133 PM MDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHWEST WINDS WILL STRENGTHEN ACROSS AREAS ALONG AND WEST OF THE LARAMIE RANGE ON WEDNESDAY. ALTHOUGH MOST AREAS CAN EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH...AREAS IN AND AROUND ARLINGTON AND BORDEAUX CAN EXPECT WIND GUSTS TO APPROACH 55 MPH. WINDS WILL DISSIPATE AROUND SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Oct 14, 1:05 AM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 105 AM MDT WED OCT 14 2009 NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 141000- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY... HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...CHEYENNE... BURNS...CARPENTER...ALBIN...PINE BLUFFS 105 AM MDT WED OCT 14 2009 ...AREAS OF FOG TO CONTINUE THROUGH MID-MORNING... SOUTHEAST WINDS ALONG THE EASTERN HIGH PLAINS HAVE COMBINED WITH TUESDAYS SNOW MELT TO SUPPLY AMPLE LOW LEVEL MOISTURE THIS MORNING. AS SUCH...AREAS OF FOG...SOME LOCALLY DENSE...WILL PERSIST EAST OF THE MOUNTAINS THROUGH MID-MORNING...BEFORE LIFTING. VISIBILITIES WILL BE REDUCED TO ONE HALF MILE OR LESS AT TIMES WITHIN THE THICKEST FOG. MOTORISTS TRAVELING INTERSTATE 80 BETWEEN CHEYENNE AND SIDNEY...OR INTERSTATE 25 BETWEEN CHEYENNE AND CASPER SHOULD ALLOW PLENTY OF EXTRA TIME TO REACH THEIR DESTINATIONS THIS MORNING.
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.